A mapping technique for steady‐state unconfined seepage analysis

Morland, L. W. and Gioda, G. (1990) A mapping technique for steady‐state unconfined seepage analysis. International Journal for Numerical and Analytical Methods in Geomechanics, 14 (5). pp. 303-323. ISSN 0363-9061

Full text not available from this repository. (Request a copy)


An approach is presented for the analysis of the unconfined steady‐state seepage through homogeneous trapezoidal dams based on a bijective mapping between the flow domain, having an unknown shape, and a fixed triangular domain. It is shown that the geometrically non‐linear unconfined analysis is equivalent to the problem of determining the unknown distribution of permeability, within a triangular domain with known shape, that satisfies the set of transformed boundary conditions. The flow problem in the triangular domain is solved through a finite‐element technique analogous to that adopted for confined analyses and, on the basis of this solution, the shape of the free surface in the physical space is evaluated. The proposed approach is applied to the determination of the influence of the water levels in the upper and lower reservoirs on the elevation of the free surface seepage point.

Item Type: Article
Uncontrolled Keywords: computational mechanics,materials science(all),geotechnical engineering and engineering geology,mechanics of materials ,/dk/atira/pure/subjectarea/asjc/2200/2206
Faculty \ School: Faculty of Science > School of Mathematics
Related URLs:
Depositing User: LivePure Connector
Date Deposited: 06 Jul 2021 23:59
Last Modified: 23 Oct 2022 02:36
URI: https://ueaeprints.uea.ac.uk/id/eprint/80417
DOI: 10.1002/nag.1610140502

Actions (login required)

View Item View Item